MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4044
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a silverhawk btk device to treat a fibrous moderately calcified, moderately tortuous 80% lesion in the patient¿s mid tibial/popliteal artery.The ifu was followed and the device was prepped without issue.The vessel was not pre-dilated.Moderate resistance was felt during withdrawal.It was reported that the tip became damaged and detached.It did not separate at the hinge pin but became entangled in wire.Balloon angioplasty was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the tip did not completely detach in the patient.An evercross was used to complete the procedure without further incident.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the silverhawk device was returned for evaluation.No ancillary device or images were received with the device.The device was removed from the packaging for investigation.The cutter driver was not returned with the device.Biological debris was found throughout the distal assembly.Multiple bends were noted throughout the distal assembly, the clear tip was curved upward.The distal rotating tip was detached and separated from the distal assembly; the rotating tip was not returned with the device.The clear distal end was torn.The guidewire lumen was noted to be disengaged from the distal housing; the guidewire lumen was not returned.The cutter was returned advanced approximately 1.5cm distal to the cutter window.Distal assembly measured 4.5cm.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8631084
Report Number9612164-2019-01884
Device Sequence Number13907321
Product Code MCW
UDI-Device Identifier00643169968479
UDI-Public00643169968479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2021
Device Catalogue NumberP4044
Device Lot Number0009611752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/22/2019
08/09/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date05/28/2019
08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1